MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 60% stenosed target lesion was located in an arteriovenous shunt in a mildly tortuous and non-calcified vessel.A 10.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during the first inflation at 7 atmospheres, the balloon ruptured.The device was completely removed from the patient and the procedure was completed with a different device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 60% stenosed target lesion was located in an arteriovenous shunt in a mildly tortuous and non-calcified vessel.A 10.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during the first inflation at 7 atmospheres, the balloon ruptured.The device was completely removed from the patient and the procedure was completed with a different device.No patient complications were reported and the patient's status was stable.The device was returned fro analysis.A visual and microscopic examination was performed on the returned device.The device was returned trapped within the customer 6fr sheath.The balloon was unfolded which indicates it had been subjected to positive pressure.The balloon material was noted to be in two separate sections and severely bunched at both the distal and proximal end of the 6fr sheath.In order to fully evaluate the balloon material, the investigator dissected the 6fr sheath and removed the distal section from the device.A visual and microscopic examination identified a complete circumferential tear in the balloon material approximately 30mm proximal to the proximal edge of the distal markerband.No issues were noted with the balloon material that could have contributed to the complaint incident.A visual and tactile examination identified multiple kinks and stretching damage on the shaft of the device.This type of damage is consistent with excessive force being applied to the delivery system.No issues were noted with the shaft of the device that could have contributed to the complaint incident.A visual and microscopic examination identified that both markerbands were present and fully attached to the shaft.No damage or any issues were noted with the markerbands that could have contributed to the complaint incident.A visual and microscopic examination of the tip identified that the distal tip was flared.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7799721
Report Number2134265-2018-60235
Device Sequence Number1195604
Product Code FGE
UDI-Device Identifier08714729795254
UDI-Public08714729795254
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2020
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0021244729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1